# SDR 99ZZZX2019

- Difficulty date: May 5, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4109D
- Make and model: Piper PA-31-350
- Aircraft serial: 318253012
- System (JASC): 5521 · Elevator, Spar/Rib
- Part: Elevator
- Condition: Misrepaired
- Location: Left
- Part time: 6,617 hours
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

NOTED THAT RIGHT AND LEFT ELEVATORS APPEARED TO BE MISALIGNED WITH EACH OTHER.  UPON FURTHER INSPECTION, FOUND LEFT ELEVATOR HAD BEEN IMPROPERLY REPAIRED IN THE PAST WITH A TWIST BEING BUILT IN.  UPON DISASSEMBLY, FOUND MAIN SPAR BROKEN AT TIP OF ATTACH POINT.  NOTE:  PIPER INSPECTION MODIFICATIONS HAD BEEN PREVIOUSLY ACCOMPLISHED, BUT DEFECTIVE SPAR STILL COULD NOT HAVE BEEN DETECTED.
